Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 261, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 13, 2004, 6:43 PM CDT for Irion County, Tom Green County, Texas. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2004, 6:43 PM CDT (23:43 UTC)
- Expired
- Oct 13, 2004, 8:00 PM CDT
- In force
- 77 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Irion County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 30 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSJT 132343
SVRSJT
TXC235-451-140100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT WED OCT 13 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IRION COUNTY IN SOUTHWEST TEXAS
TOM GREEN COUNTY IN SOUTHWEST TEXAS
THIS INCLUDES THE CITY OF SAN ANGELO
* UNTIL 800 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18
MILES NORTHWEST OF ARDEN...OR ABOUT 18 MILES SOUTH OF STERLING
CITY...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARDEN BY 710 PM CDT
TANKERSLEY BY 725 PM CDT
SAN ANGELO BY 740 PM CDT
WALL BY 800 PM CDT
LAT...LON 3155 10117 3156 10087 3168 10086 3162 10025
3113 10024
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:25 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 13, 3:25 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 325 PM CDT WED OCT 13 2004 .SHORT TERM... A STRONG COLD FRONT CONTINUES TO PLOW SOUTH THROUGH THE TX PANHANDLE THIS AFTERNOON...BUT HAS SLOWED DURING THE DAY DUE TO SFC HEATING. COLD FRONT IS EXPECTED TO ACCELERATE SOUTH TONIGHT...PUSHING THROUGH THE MAJORITY OF THE SJT CWA BY 06Z THU. A LINE OF SCATTERED TSTMS CONTINUE TO DEVELOP ALONG OLD FRONTAL BOUNDARY SOUTH OF JCT AND VIS SAT IMAGES SHOWING GROWING CU FIELD MAINLY SOUTH OF THE BIG COUNTRY TO THE LLANO RIVER WHERE DEWPOINTS RANGE 58F TO 63F. THUNDERSTORM POTENTIAL EXISTS WITH ENOUGH MOISTURE AND LI IN THE -3 TO -5 RANGE MAINLY SOUTH OF THE CONCHO VALLEY. ANY SEVERE STORMS WILL BE IN THIS REGION...BUT EXPECT STORMS TO PULSE TO SEVERE LIMITS. MID AND UPPER LEVEL SHEAR MAY SUPPORT SOME SEVERE STORMS...BUT LACK OF LOW LEVEL WINDS WILL MAKE IT DIFFICULT FOR STORM ORGANIZATION. LATER TONIGHT...STORMS MAY BECOME ELEVATED AS FRONT MOVES THROUGH. IT MAY NOT BE OUT OF THE QUESTION TO SEE SOME SEVERE STORMS WITH HAIL AS FREEZING LEVELS DROP. AFTER 06Z...ALLOW FOR SOME LINGERING SHOWERS BUT ARE EXPECTED CONDITIONS TO CLEAR THU MORNING BRINGING POPS TO AN END. && .LONG TERM... GFS IS SUGGESTING NW FLOW THROUGH SUN ALLOWING FOR MAINLY DRY CONDITIONS OVER THE WEEKEND. WEAK FRONT MAY MOVE INTO BIG COUNTRY FRI/SAT...BUT EXPECT LOW POPS TO CONTINUE WITH LACK OF MOISTURE RETURN OVER THE WEEKEND. JET STREAK MAY MOVE THROUGH CENTRAL PLAINS SUN/MON WITH ANOTHER POSSIBLE WEAK FRONT MOVING INTO THE BIG COUNTRY ON MON. AGAIN...WILL LEAVE OUT POPS AS MOISTURE RETURN WILL BE SLOW AND MAJORITY OF THE LIFT WILL BE NORTH OF THE AREA. NEXT SYSTEM APPEARS TO BE TUE NIGHT INTO WED AS STRONGER SHORT WAVE TROUGH SWINGS INTO N TX WED MORNING. MAY HAVE SOME POPS DEPENDING UPON MOISTURE RETURN. MODELS NOT HINTING AT ANY POPS NOW...BUT WILL WATCH HOW THE MODEL EVOLVE WITH THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 43 69 46 80 / 50 10 0 0 SAN ANGELO 46 68 45 83 / 50 10 0 0 JUNCTION 48 71 41 83 / 60 20 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/10
Hazardous weather outlook, Oct 13, 3:30 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 330 PM CDT WED OCT 13 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-141930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 129 PM CDT WED OCT 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A VIGOROUS COLD FRONT WILL CONTINUE TO PUSH SOUTH ACROSS WEST CENTRAL TEXAS THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND BECOME WIDESPREAD ALONG AND BEHIND THE FRONT OVERNIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH LARGE HAIL BEING THE PRIMARY THREAT. THE SEVERE THUNDERSTORM RISK WILL BE LOCATED SOUTH OF A LINE FROM SILVER TO WINTERS TO BROWNWOOD...OR GENERALLY...SOUTH OF THE BIG COUNTRY .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 53 min |
| Oct 13, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 44 min |
| Oct 13, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 36 min |
| Oct 13, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 51 min |
| Oct 13, 5:15 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 60 min |
| Oct 13, 5:43 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 62 min |
| Oct 13, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 58 min |
| Oct 13, 6:05 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 40 min |
| Oct 13, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 46 min |
| Oct 13, 6:26 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 64 min |
| Oct 13, 6:39 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.